Whenever I use antifungals on my scrotum (Lotrimin, Ketoderm, etc...) a day or two later my scrotum produces these red itchy welts around the hair follicles numbering 3 or more which disappear on their own but takes a couple of weeks if I do not apply anything but Vaseline. Anything homeopathy or over the counter cream that may be effective? I currently have a fungal infection only affecting the thighs which has been present for awhile (7months on\off), not the scrotum but decided to apply the cream to scrotum as a precaution. I went to a dermatologist who prescribed Desonide Cream 0.05 which is a mild steroid which did not help and only caused the problem to reoccur.
Multiple opinions (Family Doctor, STD Clinic, Walk-In Clincs) have all ruled out STD but have no idea why the strong steroids \ antifungals give my scrotum such a bad reaction.
The tiny welts that appear on scrotum are due to folliculitis. Folliculitis starts when hair follicles are damaged by friction from clothing or blockage of the follicle. In most cases of folliculitis, the damaged follicles are then infected with the bacteria Staphylococcus (staph).
For fungal infection of the groins,wash your groin daily and then dry thoroughly by pat drying,not rubbing. A hairdryer is useful if you have hairy groins.The damp groin is an ideal site for fungi to multiply.Also wear cotton underwears and change them twice a day. and do not share other people’s towels.Also don’t apply topical antifungals on the scrotum and consult a dermatologist and get oral antifungals prescribed.
Hope it helps. Take care and pls do keep me posted on how you are doing or if you have any additional queries.Kind regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.